Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 175, NWS St. Louis, MO

June 14, 2004Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2004, 3:43 PM CDT for Boone County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2004, 3:43 PM CDT (20:43 UTC)
Expired
Jun 14, 2004, 4:30 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Boone County, MO

The radar

The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS53 KLSX 142043
SVRLSX
MOC019-142130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT MON JUN 14 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 430 PM CDT

* AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF STURGEON...MOVING EAST AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARRISBURG
  STURGEON
  HALLSVILLE
  CENTRALIA
  MURRY

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DESTRUCTIVE
HAIL. CONSIDERABLE DAMAGE IS POSSIBLE. STAY INSIDE...AND AVOID
OUTSIDE WALLS AND WINDOWS

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT
TAKE COVER UNDERNEATH TREES IF BOATING...GET OFF OF THE WATER AND
MOVE TO A SAFE SHELTER NOW IF CAMPING...ABANDON TENTS FOR A STURDY
STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER
CROSSINGS AS THESE CAN FLOOD QUICKY.

LAT...LON 3926 9244 3912 9251 3901 9215 3925 9210

$$

WDB/JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:35 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 14, 3:35 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT MON JUN 14 2004

.DISCUSSION...
SVR TSTMS DVLPG AT FCST TIME FM NRN BOONE COUNTY DWWD INTO ERN
KS ALG OLD OUTFLOW FROM EARLY MORNING TSTMS. LIS ARE DOWN TO
MINUS 10 TO 11 OVR W CNTRL MO AND MINUS 9 JUST TO W OF STL

LOOK FOR TSTMS TO BEGIN TO TURN SEWD TWD SERN MO BUT NOT SURE HOW
FAR E THEY WILL EXTEND. ATTM HAVE KEPT HIGHEST POPS IN SWRN HLF
OF THIS CWA ALG THICKNESS BNDRY.

LOOKS LIKE TMW MAY BE A QUIETER DAY THEN WED THINGS HEAT UP AGAIN
AS TROPICAL CNTR LIFTS NWD INTO THE CNTRL MISSISSIPPI RIVER VALLEY.
NEW WATCH COMING OUT...WILL HAVE TO KEEP THIS SHORT ATTM.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE
&&

PEDIGO
Hazardous weather outlook, Jun 14, 7:00 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT MON JUN 14 2004

ILZ100-101-MOZ061-063-064-151100-
MADISON IL-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-
700 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ST. LOUIS METRO AREA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING.

A HOT AND HUMID DAY IS EXPECTED IN THE ST. LOUIS METRO AREA WITH HEAT
INDICES NEAR 100 DEGREES THIS AFTERNOON AND ACTUAL AIR TEMPERATURES
IN THE LOWER 90S.  THIS HEAT AND HUMIDITY WILL RESULT IN A VERY
UNSTABLE CONDITIONS...FAVORABLE FOR THUNDERSTORM DEVELOPMENT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD
OF A COLD FRONT PUSHING INTO THE BI-STATE REGION.  THE THUNDERSTORMS
WILL ORGANIZE INTO LINES AND CLUSTERS...AND WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST ACROSS
THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL MOVE INTO THE OZARKS BY EARLY TUESDAY MORNING
THEN SLOWLY RETREAT BACK NORTHWARD DURING THE AFTERNOON AND EARLY
EVENING.  THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND
TUESDAY NIGHT DUE TO THE MOVEMENT OF THE FRONT AND THE WARM AND
UNSTABLE CONDITIONS ACROSS THE REGION.

A COLD FRONT WILL THEN MOVE BACK INTO THE AREA ON WEDNESDAY AND
WEDNESDAY NIGHT BRINGING WITH IT A CHANCE OF STRONG TO SEVERE
THUNDERSTORMS.  THE CHANCE OF THUNDERSTORMS WILL THEN PERSIST FOR
MUCH OF THE PERIOD FROM THURSDAY THROUGH SATURDAY AS THE FRONT
MEANDERS BACK AND FORTH ACROSS THE MID MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

ILZ095>097-MOZ018-019-026-027-034>036-151100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
700 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT
PUSHING INTO THE BI-STATE REGION. THE THUNDERSTORMS WILL ORGANIZE
INTO LINES AND CLUSTERS...AND WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL MOVE INTO THE OZARKS BY EARLY TUESDAY MORNING
THEN SLOWLY RETREAT BACK NORTHWARD DURING THE AFTERNOON AND EARLY
EVENING.  THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY
NIGHT DUE TO THE MOVEMENT OF THE FRONT AND THE WARM AND UNSTABLE
CONDITIONS ACROSS THE REGION.

A COLD FRONT WILL THEN MOVE BACK INTO THE AREA ON WEDNESDAY AND
WEDNESDAY NIGHT BRINGING WITH IT A CHANCE OF STRONG TO SEVERE
THUNDERSTORMS.  THE CHANCE OF THUNDERSTORMS WILL THEN PERSIST FOR
MUCH OF THE PERIOD FROM THURSDAY THROUGH SATURDAY AS THE FRONT
MEANDERS BACK AND FORTH ACROSS THE MID MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

ILZ058>060-064-065-069-070-074-098-099-102-MOZ041-042-047>052-059-
060-062-065-151100-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-FAYETTE IL-
FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-
MARION IL-MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-WARREN-
WASHINGTON IL-
700 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EAST
CENTRAL MISSOURI...AS WELL AS SOUTH CENTRAL AND SOUTHWEST ILLINOIS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING.  SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT PUSHING INTO THE BI-
STATE REGION.  THE THUNDERSTORMS WILL ORGANIZE INTO LINES AND
CLUSTERS...AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL AS THEY MOVE SOUTHEAST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL MOVE INTO THE OZARKS BY EARLY TUESDAY MORNING
THEN SLOWLY RETREAT BACK NORTHWARD DURING THE AFTERNOON AND EARLY
EVENING.  THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND
TUESDAY NIGHT DUE TO THE MOVEMENT OF THE FRONT AND THE WARM AND
UNSTABLE CONDITIONS ACROSS THE REGION.

A COLD FRONT WILL THEN MOVE BACK INTO THE AREA ON WEDNESDAY AND
WEDNESDAY NIGHT BRINGING WITH IT A CHANCE OF STRONG TO SEVERE
THUNDERSTORMS.  THE CHANCE OF THUNDERSTORMS WILL THEN PERSIST FOR
MUCH OF THE PERIOD FROM THURSDAY THROUGH SATURDAY AS THE FRONT
MEANDERS BACK AND FORTH ACROSS THE MID MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

ILZ079-MOZ072>075-084-085-099-151100-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-
700 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
NORTHERN MISSOURI...AHEAD OF A COLD FRONT PUSHING INTO THE BI-STATE
REGION. THE THUNDERSTORMS WILL THEN ORGANIZE INTO LINES AND
CLUSTERS...AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL AS THEY MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL MOVE INTO THE OZARKS BY EARLY TUESDAY MORNING
THEN SLOWLY RETREAT BACK NORTHWARD DURING THE AFTERNOON AND EARLY
EVENING.  THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND
TUESDAY NIGHT DUE TO THE MOVEMENT OF THE FRONT AND THE WARM AND
UNSTABLE CONDITIONS ACROSS THE REGION.

A COLD FRONT WILL THEN MOVE BACK INTO THE AREA ON WEDNESDAY AND
WEDNESDAY NIGHT BRINGING WITH IT A CHANCE OF STRONG THUNDERSTORMS.
THE CHANCE OF THUNDERSTORMS WILL THEN PERSIST FOR MUCH OF THE PERIOD
FROM THURSDAY THROUGH SATURDAY AS THE FRONT MEANDERS BACK AND FORTH
ACROSS THE MID MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:28 PM CDTSevere Thunderstorm WarningLSXBoone62 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.